| Catalog Number |
EPS03 |
| Medical Device Problem Code |
Arcing of Electrodes (2289)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/29/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported by the sales rep that, during a total laparoscopic hysterectomy, the device could cut but could not coagulate at the end of the operation.The device was able to be used again and it was used.There were no adverse consequences to the patient.No further information is available.
Additional Manufacturer Narrative
(b)(4) date sent: 11/6/2025 b3: unknown; captured as awareness date d4 batch #: unknown d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.Additional information was requested and the following was obtained: could you please tell us the surgical procedure used in this case and the area where the product was used? the surgical procedure was a total laparoscopic hysterectomy.It was mentioned that "the jaws did not open." but could you please tell us how the product was removed from the tissue? it seemed the product was removed from the tissue without any problems because the cut was made before the jaws stopped opening.That may be a possibility; the jaws are slightly opened when check the defective product.Are there any problems with the patient's condition after surgery? no, there are no effects on patients after surgery.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The lot/batch was not provided; therefore, the manufacturing records evaluation could not be performed.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
(b)(4).Date sent: 11/20/2025.D4 batch #: a9e048.Corrected data: d4 udi #.Investigation summary.The product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the device was received with no apparent damage.The instrument was tested for continuity and was found to be conforming.As part of the quality process all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.A manufacturing record evaluation was performed for the finished device batch a9e048, and no non-conformances were identified.